# SDR CALA9700980

- Difficulty date: July 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14212
- Make and model: Boeing 737130
- Aircraft serial: 19029
- Engine: Pwa JT8D7
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fuel Control
- Part number: 7436024
- Condition: Malfunctioned
- Location: Nr 1 Engine
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

A FUEL ODOR WAS OBSERVED IN THE COCKPIT AND CABIN ON TAKEOFF.  THE CREW TURNED OFF THE LEFT PACK AND THE ODOR DISSIPATED.  THE FLIGHT CONTINUED TO EWR  WITHOUT FURTHER PROBLEM.  THE ODOR OCCURRED AGAIN AFTER ENGINE SHUTDOWN AT GATE.  MAINTENANCE FOUND THE NR 1 ENGINE FUEL CONTROL UNIT AT FAULT.  THE FCU WAS REMOVED AND REPLACED.  THE ENGINE WAS RUN WITH NO ODORS OR LEAKS DETECTED.  THE NR 1 ENGINE WAS GIVEN A FULL TRIM RUN UP PER MM 71-09-00 AND ALL PARAMETERS WERE WITHIN LIMITS.
